Close Menu

Radiotherapy Related Tumour Lysis Syndrome in a Patient with Metastatic Adenocarcinoma of Unknown Origin

DOI: 
10.7727/wimj.2015.350

ABSTRACT

Tumour lysis syndrome (TLS) is a rare but serious complication of cancer treatment. It is generally seen in patients with high tumour load or chemosensitive tumour after chemotherapy and is more common with hematological malignancies like leukemia and lymphoma when compared to solid tumours. TLS occurring after radiotherapy (RT) in patients with solid tumors is very rare. We aimed to present TLS seen after RT for a vertebral tumoral mass in a patient with metastatic adenocarcinoma of unknown origin. A 78-years old woman who was diagnosed with adenocarcinoma of unknown origin, was hospitalized to undergo palliative RT for the vertebral mass. On the first day, 4 mg q6hour perioral dexamethasone was started. 300 cGy per session RT started on the second day of hospitalization. After the fifth session of RT (after a total dose of 15 Gy), she developed TLS complicated with acute kidney injury requiring renal replacement therapy and she was successfully treated by hemodialysis. Close monitoring, even in patients with low risk for TLS and early administration of preventive modalities should be kept in mind.

Accepted: 
25 Aug, 2015
PDF Attachment: 
e-Published: 22 Feb, 2016

Disclaimer

Manuscripts that are Published Ahead of Print have been peer reviewed and accepted for publication by the Editorial Board of the West Indian Medical Journal. They may appear in their original format and may not be copy edited or formatted in the style guide of this Journal. While accepted manuscripts are not yet assigned a volume, issue or page numbers, they can be cited using the DOI and date of e-publication. See our Instructions for Authors on how to properly cite manuscripts at this stage. The contents of the manuscript may change before it is published in its final form. Manuscripts in this section will be removed once they have been issued to a volume and issue, but will still retain the DOI and date of e-publication.

Top of Page